Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 38, NWS Green Bay, WI

June 2, 2006Winnebago County, Wisconsin

NWS Green Bay, WI issued this severe thunderstorm warning at Jun 2, 2006, 4:26 PM CDT for Winnebago County, Wisconsin. It was in force for 49 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 2, 2006, 4:26 PM CDT (21:26 UTC)
Expired
Jun 2, 2006, 5:15 PM CDT
In force
49 min
Issued by
NWS Green Bay, WI
Area
Counties, with a storm outline in the text

County Winnebago County, WI

The radar

The Green Bay radar (KGRB), 51 km from the middle of the area, began a volume at 21:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 2, 4:39 PM CDTHAIL 15 Se Larsen, WI
Jun 2, 4:48 PM CDTHAIL 0.75Winnebago, WISHERMAN ROAD AND HIGHWAY A
Jun 2, 4:58 PM CDTHAIL 0.75Oshkosh, WIHIGHWAYS 41 AND 45
Jun 2, 5:03 PM CDTHAIL 0.88Winnebago, WI

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 9.4 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2006-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 104 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2006-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -24 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
104 J/kg
Mixed-layer CIN
-116 J/kg
Mixed-layer LCL
1181 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
-24 m²/s²
0-3 km storm-relative helicity
13 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KGRB 022127
SVRGRB
WIC139-022215-
/O.NEW.KGRB.SV.W.0038.060602T2126Z-060602T2215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
426 PM CDT FRI JUN 2 2006

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN WINNEBAGO COUNTY IN EAST CENTRAL WISCONSIN

* UNTIL 515 PM CDT

* AT 419 PM CDT...DOPPLER RADAR AND SPOTTER REPORTS INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING HAIL UP TO 1 INCH IN
  DIAMETER.  THIS STORM WAS LOCATED 12 MILES NORTH OF OSHKOSH...OR
  ABOUT 8 MILES SOUTHWEST OF APPLETON...AND MOVING SOUTH AT 15 MPH.
  
  LAW ENFORCEMENT REPORTED DIME SIZE HAIL WITH THIS STORM NEAR THE
  INTERSECTION OF HIGHWAYS II AND 76.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  OSHKOSH BY 505 PM...

HAIL AND DANGEROUS LIGHTNING ARE EXPECTED WITH THE STORM. IF
OUTDOORS...MOVE INSIDE AND STAY AWAY FROM WINDOWS.

IF ON OR NEAR LAKE WINNEBAGO GET OFF THE WATER AND MOVE INDOORS OR 
INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES 
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE 
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. 
DONT BE CAUGHT ON THE WATER IN A THUNDERSTORM

LAT...LON 4424 8841 4424 8867 4398 8863 4397 8841

$$

KIECKBUSCH
3 follow-up statements
000 
WWUS53 KGRB 022149
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
448 PM CDT FRI JUN 2 2006

WIC139-022215-
/O.CON.KGRB.SV.W.0038.000000T0000Z-060602T2215Z/
WINNEBAGO WI-
448 PM CDT FRI JUN 2 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT 
FOR EASTERN WINNEBAGO COUNTY...

AT 442 PM...LOCAL LAW ENFORCEMENT REPORTED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS STORM WAS LOCATED NEAR
WINNEBAGO...OR ABOUT 6 MILES NORTH OF OSHKOSH...MOVING SOUTH AT 15
MPH.

QUARTER SIZE HAIL WAS REPORTED 5 MILES SOUTHEAST OF LARSEN AT 429 PM.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  WINNEBAGO BY 455 PM...
  OSHKOSH BY 510 PM...
  WITTMAN FIELD BY 515 PM...

HAIL AND DANGEROUS LIGHTNING ARE EXPECTED WITH THE STORM. IF
OUTDOORS...MOVE INSIDE AND STAY AWAY FROM WINDOWS.

IF ON OR NEAR WINNEBAGO GET OFF THE WATER AND MOVE INDOORS OR INSIDE 
A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES FROM THE 
PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH 
TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DONT BE CAUGHT 
ON THE WATER IN A THUNDERSTORM

LAT...LON 4424 8841 4424 8867 4398 8863 4397 8841

$$

KIECKBUSCH
000 
WWUS53 KGRB 022159
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
456 PM CDT FRI JUN 2 2006

WIC139-022215-
/O.CON.KGRB.SV.W.0038.000000T0000Z-060602T2215Z/
WINNEBAGO WI-
456 PM CDT FRI JUN 2 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT 
FOR EASTERN WINNEBAGO COUNTY...

AT 453 PM...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF PRODUCING
QUARTER SIZE HAIL.  THIS STORM WAS LOCATED NEAR WINNEBAGO...OR ABOUT 
3 MILES NORTH OF OSHKOSH...MOVING SOUTH AT 15 MPH.

THE WINNEBAGO COUNTY EMERGENCY MANAGER REPORTED DIME SIZE HAIL NORTH 
OF OSHKOSH NEAR COUNTY HIGHWAY A AND SHERMAN ROAD AT 448 PM.

A TRAINED WEATHER SPOTTER REPORTED PENNY SIZE HAIL AT THE 
INTERSECTION OF HIGHWAYS 41 AND 45 JUST NORTH OF OSHKOSH AT 458 PM.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  OSHKOSH BY 505 PM...
  WITTMAN FIELD BY 515 PM...

HAIL AND DANGEROUS LIGHTNING ARE EXPECTED WITH THE STORM. IF
OUTDOORS...MOVE INSIDE AND STAY AWAY FROM WINDOWS.

IF ON OR NEAR LAKE WINNEBAGO GET OFF THE WATER AND MOVE INDOORS OR 
INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES 
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE 
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. 
DONT BE CAUGHT ON THE WATER IN A THUNDERSTORM

LAT...LON 4424 8841 4424 8867 4398 8863 4397 8841

$$

KIECKBUSCH
000 
WWUS53 KGRB 022215
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
514 PM CDT FRI JUN 2 2006

WIC139-022224-
/O.EXP.KGRB.SV.W.0038.000000T0000Z-060602T2215Z/
WINNEBAGO WI-
514 PM CDT FRI JUN 2 2006

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN WINNEBAGO COUNTY 
EXPIRES AT 515 PM CDT...

THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED.

GUSTY WINDS...HAIL UP TO ONE-HALF INCH DIAMETER AND HEAVY RAIN ARE 
STILL POSSIBLE WITH THESE THUNDERSTORMS. BOATERS ON SOUTHERN LAKE
WINNEBAGO SHOULD TAKE COVER WHEN THIS STORM APPROACHES.

LAT...LON 4424 8841 4424 8867 4398 8863 4397 8841

$$

KIECKBUSCH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 3:30 PM CDT, 56 minutes earlier.

Area forecast discussion, Jun 2, 3:30 PM CDT, 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
330 PM CDT FRI JUN 2 2006

.SHORT TERM...TONIGHT AND SATURDAY...MAIN CONCERN IS ONGOING CONVECTION.

ISOLATED STRONG TO SEVERE TSTMS CONTINUE TO DEVELOP IN A MARGINALLY
UNSTABLE AIR MASS THAT IS FAVORABLE FOR HAIL. THESE STORMS WERE
DEVELOPING AHEAD OF A S/W TROF...AND WERE MOST INTENSE NEAR THE BAY
BREEZE BOUNDARY IN NORTHEAST WI. EXPECT THIS CONVECTION TO REMAIN
ISOLATED INTO EARLY THIS EVG...THEN DISSIPATE.

HIGH PRESSURE WILL CONTINUE TO BUILD INTO THE WSTRN GREAT LKS REGION
TONIGHT INTO SATURDAY. MODELS INDICATE SOME VERY WEAK INSTABILITY
DEVELOPING OVER THE RGN ON SAT AFT...BUT PRECIP CHCS APPEAR TOO MINIMAL
TO MENTION ATTM.

STAYED CLOSE TO GUIDANCE TEMPS FOR TONIGHT AND SATURDAY...AND FAVORED
LOWER DEW POINTS AS DEPICTED BY MAV GUIDANCE.

.LONG TERM...SATURDAY NIGHT THROUGH NEXT FRIDAY. SIGNIFICANT CHANGE
IN WEATHER PATTERN EXPECTED BY THE END OF NEXT WEEK...ALTHOUGH AMOUNT
OF COOLING STILL UNCERTAIN AS SIGNIFICANT DIFFERENCES ARISES IN HOW
THE ECMWF/GFS HANDLE UPPER LEVEL FEATURES.

FOR SATURDAY NIGHT...EXPECT A CLEAR SKY AND COOL CONDITIONS.
TEMPERATURES OVER THE FAR NORTH COULD DIP TO NEAR 40 WHILE LOCATIONS
OVER THE SOUTHERN PORTION OF THE FORECAST AREA DROP TO NEAR 50.
WENT AT OR SLIGHTLY COOLER THAN GUIDANCE...ESPECIALLY OVER THE
SANDY SOIL REGION OF NORTH CENTRAL WISCONSIN. HIGH PRESSURE REMAINS
OVER THE REGION FOR SUNDAY. DESPITE A COOL START...850MB TEMPERATURES
ARE STILL RELATIVELY WARM THEREFORE EXPECT A LARGE DIURNAL RISE.
TEMPERATURES WILL WARM INTO THE 70S TO AROUND 80...COOLER NEAR LAKE
MICHIGAN.

SOME TIMING ISSUES ARISE ON RETURN OF PRECIPITATION SUNDAY NIGHT INTO
MONDAY. CONTINUED A CHANCE OF SHOWERS AND ISOLATED THUNDERSTORMS OVER
THE FAR NORTH LATE SUNDAY NIGHT INTO MONDAY. WEAK WARM ADVECTION
AND STEEPENING MID LEVEL LAPSE RATES IN THIS REGION SUPPORTED THE BEST
CHANCE FOR RAIN. REMAINDER OF THE FORECAST AREA WILL REMAIN DRY THROUGH
THE DAY MONDAY AND MORE THAN LIKELY MOST OF MONDAY NIGHT AS MODELS
ARE SLOWER WITH THE PROGRESSION OF THE FRONT. CONTINUED CHANCES
SHOWERS AND THUNDERSTORMS THROUGH WEDNESDAY...AND DID ADD A CHANCE FOR
WEDNESDAY NIGHT AS GFS DEPICTING SHORTWAVE DROPPING SOUTHEAST OUT OF
THE NORTHWEST FLOW.

THE 00Z AND 06Z GFS BACKED OFF ON THE COOLING FOR THURSDAY...BUT NEW
12Z GFS MUCH COLDER TODAY AND LOOKED LIKE THE MODEL RUN FROM YESTERDAY.
GFS DEPICTING 850MB TEMPERATURES AROUND +4C TO +7C WHILE THE ECMWF IS
EVEN COOLER. TRIMMED BACK HIGH TEMPERATURES FOR THURSDAY BY ABOUT 5
DEGREES AND DEPENDING ON UPPER AIR PATTERN...MORE CLOUDS ON THURSDAY
WOULD CAUSE HIGH TEMPERATURES TO BE EVEN COOLER THAN WHAT WE HAVE NOW.
GFS MODEL WOULD DEPICT MORE SUN WHILE ECMWF WOULD SUGGEST A CLOUDIER
PERIOD. DID LOWER MINIMUM TEMPERATURES A FEW DEGREES ON THURSDAY
AND MAXIMUM TEMPERATURES ON FRIDAY.

&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

KIECKBUSCH/ECKBERG
WEATHER.GOV/GREENBAY
Hazardous weather outlook, Jun 2, 11:15 AM CDT, 5 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
1115 AM CDT FRI JUN 2 2006

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-031100-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE-
LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR-
MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-
WINNEBAGO-CALUMET-MANITOWOC-
1115 AM CDT FRI JUN 2 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

AN UPPER LEVEL DISTURBANCE...COMBINED WITH DAYTIME INSTABILITY...WILL
BRING A CHANCE OF THUNDERSTORMS TO THE FORECAST AREA THIS AFTERNOON AND
EARLY EVENING. ALTHOUGH SEVERE WEATHER IS NOT ANTICIPATED...A FEW STORMS
MAY BE INTENSE ENOUGH TO PRODUCE HAIL AND WIND GUSTS OVER 40 MPH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH NEXT THURSDAY.

THERE IS A CHANCE OF THUNDERSTORMS MONDAY AND TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SINCE STORMS ARE EXPECTED TO BE ISOLATED AND BELOW SEVERE LEVELS...
SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON OR TONIGHT.

LMZ521-522-541>543-564-031100-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING
WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE-
1115 AM CDT FRI JUN 2 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND
SOUTHERN GREEN BAY...AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE
TO SHEBOYGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

AN UPPER LEVEL DISTURBANCE WILL BRING A CHANCE OF THUNDERSTORMS TO THE
FORECAST AREA THIS AFTERNOON AND EARLY EVENING. ALTHOUGH SEVERE WEATHER
IS NOT ANTICIPATED...A FEW STORMS MAY BE INTENSE ENOUGH TO PRODUCE SMALL
HAIL AND WIND GUSTS TO 40 MPH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH NEXT THURSDAY.

THERE IS A CHANCE OF THUNDERSTORMS MONDAY AND TUESDAY.

KIECKBUSCH
WEATHER.GOV/GREENBAY

In the hours before

Local storm report, Jun 2, 3:28 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
328 PM CDT FRI JUN 02 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0152 PM     HAIL             WEST BLOOMFIELD         44.21N 88.96W
06/02/2006  E0.75 INCH       WAUSHARA           WI   LAW ENFORCEMENT

            REPORT RELAYED FROM PUBLIC.

&&

SRF

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 2:13 PM CDTSevere Thunderstorm WarningGRBWinnebago47 min
Jun 2, 2:53 PM CDTSevere Thunderstorm WarningGRBOconto42 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.